MAUDE Adverse Event Report: SURGICAL SPECIALTIES MEXICO S. DE R.L. DE C.V STRATAFIX; 2FS-2 3-0 UNDYD MONODERM 30X30

SURGICAL SPECIALTIES MEXICO S. DE R.L. DE C.V STRATAFIX; 2FS-2 3-0 UNDYD MONODERM 30X30
Model Number SXMD2B409
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records for the reported finished good lot and raw material components identified no quality issues during the incoming, manufacturing, in-process, or final inspection processes.No additional complaints have been received for this lot.Sterile samples from the reported lot were not returned for visual review and testing.The actual devices or magnified photos were not returned for review.If samples or photos become available at a later time, they will be reviewed and tested and the results will be included in the file.A follow-up report will be submitted at that time.A potential root cause for a needle detaching when slightly tugged during a procedure could be that the suture was not fully inserted within the end of the needle during the manufacturing process.It¿s also possible the device(s) are being grasped on or near the swaged end, damaging the suture, allowing it to break free from the needle component.However, there are numerous other circumstances that can adversely affect the strength and durability of a suture/needle attachment including but not limited to the misalignment of the suture within the end of the needle, the suture material not placed deep enough within the end of the needle and/or if end is not crimped with enough force to form a secure grip onto the suture material.The "precautions" section in the ifu for the device states, "care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.To avoid damaging needle points and swage areas, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point".Without reviewing the actual reported device(s), receiving magnified photos of the actual devices, or receiving detailed information regarding the method utilized to remove the device from the packaging, preoperative preparation of the device, tools utilized to grasp the devices, details of the procedure performed, or the surgeon¿s technique, a definitive root cause cannot be determined at this time.
 
Event or Problem Description
It was reported the needle detached from the suture and fell into the patient.X-rays were used to retrieve the needle.

Brand Name
STRATAFIX
Common Device Name
2FS-2 3-0 UNDYD MONODERM 30X30
Manufacturer (Section D)
SURGICAL SPECIALTIES MEXICO S. DE R.L. DE C.V
corredor tijuana rosarito 2000
#24702 b ejido francisco villa
tijuana MA 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
247 station drive
suite ne1
westwood
Manufacturer Contact
ron giannangelo
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 
MDR Report Key21148273
Report Number3010692967-2025-00002
Device Sequence Number21243952
Product Code GAM
UDI-Device Identifier10705031207769
UDI-Public10705031207769
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141558
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSXMD2B409
Device Lot NumberE410OSH
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Initial Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale